Mental Health Support
19,991 members12,184 posts

I'm a Newbie here

Hi I have recently been feeling very low, tearful, bad thoughts etc and I am off work. I started Mirtazapine two and a half weeks ago and feel rather sleepy. Which may be a good thing as I couldn't sleep before - now I can't wake up! Is this normal?

12 Replies
oldestnewest

Not sure about the side effects of that drug as I always use citalopram but if you've told your GP you're not sleeping they would've prescribed you a muscle relaxant.

Reply

Hi I hope you don't mind me asking but what's your experience with ciltalopram?

I got prescribed ciltalopram 9 days ago.

Me and partner went to Italy on a plane and it's been the most traumatic experience for me. I got myself so worked up and worn out the day before and the day we went home that when I came back to England it just didn't do away. Shaking uncontrollably panic attacks. Anxiety has been sky high ever since. So I've had blood tests but waiting for results and a locum doctor prescribed me the ciltalopram and I'm on my 9th day today. I feel like I actually feel worse 😭 I feel like I must be suffering from post traumatic stress disorder although it's not been diagnosed.

I was absolutely fine before that holiday! Now I'm so lost!

Reply

Sorry to hear you've had such a bad experience when what's supposed to be a fantastic time away with your hubby. I only have good to say of citalopram, I asked for that medication specifically when I knew I needed help again. I've tried other antidepressants but citalopram agrees with me. Maybe it's with the change of meds for you at the time? X

Reply

Hi. Did you experience the very low mood and hightened anxiety on citalopram? I am only on day 9 so I guess it's to be expected at the moment.

I haven't needed antidepressants since I was 17. Citalopram is what I had back then but I don't remember feeling like this ever xx

Reply

I didn't. I don't get heightened emotion. I'm either on an even keel or crying :(

Reply

I would love to be on an even keel right now. With no negative or intrusive thoughts. Would you say citalopram got you back to your normal self? Did it work for you straight away? Xx

Reply

No noooo I still have a lot to work on with myself. I try filling my days up with anything and everything so I barely have time with my own thoughts! I just think the citalopram takes the edge off, and makes me feel like I've taken that first step of being in control of myself

Reply

I think that's how I need to start thinking! Positively. I need to get through this for my children. Tomorrow I think I will try and do something. Even if it's just the washing up! I think the meds have made me feel worse and I'm in this 'balancing chemicals' phase xx

Reply

Wow look at you!! That's great to hear. Washing up is good, baby steps are good. Chemicals, hormones, balancing children, trying to do right by everyone, its bloody hard. Xx

Reply

It is hard! Never thought I'd be back in a place like this again!

It's also great to talk to people on here and know that you're not alone!

1 like
Reply

Hi JackieB21 nice to meet you and welcome to the site.

Have a look around the site as there is lots of useful information here and don't forget to check out the pinned posts as well please.

I was on mirtazapine when I was working and it made me very sleepy and so much so it was affecting my job. I saw the doctor who changed me to sertraline which works well for me. She kept a low dose of mirtazapine which I take only at night to help me sleep.

Mirtazapine doesn't suit everyone and it can make some users feel sleepy. I have been told the effects of this wear off after a couple of months so if it is helping you it might be a good idea to keep it. If not though, or the side effects are too much to handle, then see your doctor and ask for a change. Lil x

Reply

yes it is normal I had to reduce mine to 15mg because it was making me dumb in the morning and couldn't think at work although I am still I little dumb but I have to get up really early but maybe not for long as I am due to walk out so your answer is yes if you are to drousy try and reduce it and you might find it stabilizes although you will still have good and bad days hopefully it will work for you

Reply

You may also like...